April  2019, 12(2): 129-137. doi: 10.3934/dcdss.2019009

$G$-convergence for non-divergence elliptic operators with VMO coefficients in $\mathbb R^3$

1. 

Dipartimento di Matematica e Applicazioni, Università di Napoli "Federico Ⅱ", 80126 Napoli, Italy

2. 

Università degli Studi di Napoli "Parthenope", Via Parisi 13, 80100 Napoli, Italy

* Corresponding author: Luigi D'Onofrio

Dedicated to Vicentiu Rǎdulescu on the occasion of his 60th birthday

Received  August 2017 Revised  January 2018 Published  August 2018

Fund Project: The third and fourth authors are members of the Gruppo Nazionale per l'Analisi Matematica, la Probabilità e le loro Applicazioni (GNAMPA) of the Istituto Nazionale di Alta Matematica (INdAM). The third author has been also supported by "Sostegno alla Ricerca Locale " Università degli studi di Napoli "Parthenope ". The fourth author has been partially supported by FIRB 2013 project "Geometrical and qualitative aspects of PDE's"

The aim of this paper is to prove a reverse Hölder inequality for nonnegative adjoint solutions for elliptic operator in non divergence form in
$\mathbb R^3$
. As an application we generalize a Theorem due to Sirazhudinov and Zhikov [24] and, under suitable assumptions, we characterize the
$G$
-limit of a sequence of elliptic operator.The operator
$N$
$N[v] = \sum\limits_{i,j = 1}^3 {\frac{{{\partial ^2}({a_{ij}}v)}}{{\partial {x_i}\partial {x_j}}}} \;\;\;\;\;\;\;\;\;\;\;\;\;\;\;\;\;\;\;\;\left( 1 \right)$
arises naturally as the formal adjoint of the operator in "non divergence form"
$L[u] = \sum\limits_{i,j = 1}^3 {{a_{i,j}}} (x)\frac{{{\partial ^2}u}}{{\partial {x_i}\partial {x_j}}} = Tr(A{D^2}u).\;\;\;\;\;\;\;\;\;\;\;\;\;\left( 2 \right)$
The reason to study the solutions of the adjoint operator is that they are not only important for the solvability of
$Lu = f$
but for the properties of the Green's function for
$L$
. There is a long literature in this context, see for example Sÿogren [22], Bauman [2], Fabes and Stroock [12], Fabes, Garofalo, Marĺn-Malavé, and Salsa [11], Escauriaza and Kenig [10], and Escauriaza [9].
Citation: Teresa Alberico, Costantino Capozzoli, Luigi D'Onofrio, Roberta Schiattarella. $G$-convergence for non-divergence elliptic operators with VMO coefficients in $\mathbb R^3$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 129-137. doi: 10.3934/dcdss.2019009
References:
[1]

T. AlbericoC. Capozzoli and L. D'Onofrio, $G$-convergence for non-divergence second order elliptic operators in the plane, Diff. Int. Eq., 26 (2013), 1127-1138.   Google Scholar

[2]

P. Bauman, Positive solutions of elliptic equations in nondivergent form and their adjoints, Ark. Mat., 22 (1984), 153-173.  doi: 10.1007/BF02384378.  Google Scholar

[3]

B. BojarskiL. D'OnofrioT. Iwaniec and C. Sbordone, $G$-closed classes of elliptic operators in the complex plane, Ricerche Mat., 54 (2005), 403-432.   Google Scholar

[4]

L. CasoP. Cavaliere and M. Transirico, On the maximum principle for elliptic operators, Math Inequali. Appl., 7 (2004), 405-418.  doi: 10.7153/mia-07-41.  Google Scholar

[5]

P. Cavaliere and M. Transirico, The Dirichlet problem for elliptic equations in the plane, Comment. Math. Univ. Carolinae, 46 (2005), 751-758.   Google Scholar

[6]

P. Cavaliere and M. Transirico, A strong Maximum Principle for linear elliptic operators, Int. J. Pure Appl. Math, 57 (2009), 299-311.   Google Scholar

[7]

F. ChiarenzaM. Frasca and P. Longo, $W^{2,p}$-solvability of the Dirichlet problem for nondivergence elliptic equations with $VMO$ coefficients, Trans. Amer. Math. Soc., 336 (1993), 841-853.  doi: 10.2307/2154379.  Google Scholar

[8]

L. D'Onofrio and L. Greco, A counter-example in $G$-convergence of non-divergence elliptic operators, Proc. Roy. Soc. Edinburgh Sect. A, 133 (2003), 1299-1310.  doi: 10.1017/S0308210500002948.  Google Scholar

[9]

L. Escauriaza, Weak type-$(1,1)$ inequalities and regularity properties of adjoint and normalized adjoint solutions to linear nondivergence form operators with VMO coefficients, Duke Math. J., 74 (1994), 177-201.  doi: 10.1215/S0012-7094-94-07409-7.  Google Scholar

[10]

L. Escauriaza and C. Kenig, Area integral estimates for solutions and normalized adjoint solutions to nondivergence form elliptic equations, Ark. Mat., 31 (1993), 275-296.  doi: 10.1007/BF02559487.  Google Scholar

[11]

E. FabesN. GarofaloS. Marìn-Malavé and S. Salsa, Fatou theorems for some nonlinear elliptic equations, Rev. Mat. Ib., 4 (1988), 227-251.  doi: 10.4171/RMI/73.  Google Scholar

[12]

E. Fabes and D. W. Stroock, The $L^p$-integrability of Green's functions and fundamental solutions for elliptic and parabolic equations, Duke Math. J., 51 (1984), 997-1016.  doi: 10.1215/S0012-7094-84-05145-7.  Google Scholar

[13]

F. Giannetti, L. Kovalev, T. Iwaniec, G. Moscariello and C. Sbordone, On G-compactness of the Beltrami operators, in Nonlinear Homogenization and its Applications to Composites, Polycrystals and Smart Materials, NATO Sci. Ser. Ⅱ Math. Phys. Chem. 170, Kluwer Acad. Publ., Dordrecht, (2004), 107-138. doi: 10.1007/1-4020-2623-4_5.  Google Scholar

[14]

P. Jones, Extension theorems for BMO, Indiana Univ, Math. J., 29 (1980), 41-66.  doi: 10.1512/iumj.1980.29.29005.  Google Scholar

[15]

G. Moscariello and C. Sbordone, Optimal $L^p$-properties of Green's functions for non-divergence elliptic equations in two dimensions, (English summary), Studia Math., 169 (2005), 133-141.  doi: 10.4064/sm169-2-3.  Google Scholar

[16]

F. Murat, H-convergence, in "Séminaire d'analyse fonctionnelle et numérique, "Université d'Alger, 1977 (multicopied, 34 pp.), English translation, F. Murat and L. Tartar, H-convergence, in: L. Cherkaev, R. H. Kohn (Eds.), Topics in the Mathematical Modelling of Composite Materials, in: Progress in Nonlinear Differential Equations and their Applications, 31, Birkhäauser, Boston, 1997, 21-43. Google Scholar

[17]

F. Murat, Compacité par compensation, Ann. Scuola Norm. Sup. Pisa, Ser. IV, 5 (1978), 489-507.   Google Scholar

[18]

T. Radice, Regularity result for nondivergence equations with unbounded coefficients, Differential Integral Equations, 23 (2010), 989-1000.   Google Scholar

[19]

T. Radice, A higher-integrability result for nondivergence elliptic equations, Ann. Mat. Pura Appl.(4), 187 (2008), 93-103.  doi: 10.1007/s10231-006-0035-9.  Google Scholar

[20]

D. Sarason, Functions of vanishing mean oscillation, Trans. Amer. Math. Soc., 207 (1975), 391-405.  doi: 10.1090/S0002-9947-1975-0377518-3.  Google Scholar

[21]

C. Sbordone, The precise $L^p$-theory of elliptic equations in the plane, Progr. Nonlinear Differential Equations Appl., 63 (2005), 415-421.  doi: 10.1007/3-7643-7384-9_40.  Google Scholar

[22]

P. Sÿogren, On the adjoint of an elliptic linear differential operator and its potential theory, Ark. Mat., 11 (1973), 153-165.  doi: 10.1007/BF02388513.  Google Scholar

[23]

G. Talenti, Sopra una classe di equazioni ellittiche a coefficienti misurabili, Ann. Mat. Pura Appl., 69 (1965), 285-304.  doi: 10.1007/BF02414375.  Google Scholar

[24]

V. V. Zhikov and M. M. Sirazhudinov, On $G$-compactness of nondivergence elliptic operators of second order, Math. USSR Izv., 19 (1982), 27-40.   Google Scholar

show all references

References:
[1]

T. AlbericoC. Capozzoli and L. D'Onofrio, $G$-convergence for non-divergence second order elliptic operators in the plane, Diff. Int. Eq., 26 (2013), 1127-1138.   Google Scholar

[2]

P. Bauman, Positive solutions of elliptic equations in nondivergent form and their adjoints, Ark. Mat., 22 (1984), 153-173.  doi: 10.1007/BF02384378.  Google Scholar

[3]

B. BojarskiL. D'OnofrioT. Iwaniec and C. Sbordone, $G$-closed classes of elliptic operators in the complex plane, Ricerche Mat., 54 (2005), 403-432.   Google Scholar

[4]

L. CasoP. Cavaliere and M. Transirico, On the maximum principle for elliptic operators, Math Inequali. Appl., 7 (2004), 405-418.  doi: 10.7153/mia-07-41.  Google Scholar

[5]

P. Cavaliere and M. Transirico, The Dirichlet problem for elliptic equations in the plane, Comment. Math. Univ. Carolinae, 46 (2005), 751-758.   Google Scholar

[6]

P. Cavaliere and M. Transirico, A strong Maximum Principle for linear elliptic operators, Int. J. Pure Appl. Math, 57 (2009), 299-311.   Google Scholar

[7]

F. ChiarenzaM. Frasca and P. Longo, $W^{2,p}$-solvability of the Dirichlet problem for nondivergence elliptic equations with $VMO$ coefficients, Trans. Amer. Math. Soc., 336 (1993), 841-853.  doi: 10.2307/2154379.  Google Scholar

[8]

L. D'Onofrio and L. Greco, A counter-example in $G$-convergence of non-divergence elliptic operators, Proc. Roy. Soc. Edinburgh Sect. A, 133 (2003), 1299-1310.  doi: 10.1017/S0308210500002948.  Google Scholar

[9]

L. Escauriaza, Weak type-$(1,1)$ inequalities and regularity properties of adjoint and normalized adjoint solutions to linear nondivergence form operators with VMO coefficients, Duke Math. J., 74 (1994), 177-201.  doi: 10.1215/S0012-7094-94-07409-7.  Google Scholar

[10]

L. Escauriaza and C. Kenig, Area integral estimates for solutions and normalized adjoint solutions to nondivergence form elliptic equations, Ark. Mat., 31 (1993), 275-296.  doi: 10.1007/BF02559487.  Google Scholar

[11]

E. FabesN. GarofaloS. Marìn-Malavé and S. Salsa, Fatou theorems for some nonlinear elliptic equations, Rev. Mat. Ib., 4 (1988), 227-251.  doi: 10.4171/RMI/73.  Google Scholar

[12]

E. Fabes and D. W. Stroock, The $L^p$-integrability of Green's functions and fundamental solutions for elliptic and parabolic equations, Duke Math. J., 51 (1984), 997-1016.  doi: 10.1215/S0012-7094-84-05145-7.  Google Scholar

[13]

F. Giannetti, L. Kovalev, T. Iwaniec, G. Moscariello and C. Sbordone, On G-compactness of the Beltrami operators, in Nonlinear Homogenization and its Applications to Composites, Polycrystals and Smart Materials, NATO Sci. Ser. Ⅱ Math. Phys. Chem. 170, Kluwer Acad. Publ., Dordrecht, (2004), 107-138. doi: 10.1007/1-4020-2623-4_5.  Google Scholar

[14]

P. Jones, Extension theorems for BMO, Indiana Univ, Math. J., 29 (1980), 41-66.  doi: 10.1512/iumj.1980.29.29005.  Google Scholar

[15]

G. Moscariello and C. Sbordone, Optimal $L^p$-properties of Green's functions for non-divergence elliptic equations in two dimensions, (English summary), Studia Math., 169 (2005), 133-141.  doi: 10.4064/sm169-2-3.  Google Scholar

[16]

F. Murat, H-convergence, in "Séminaire d'analyse fonctionnelle et numérique, "Université d'Alger, 1977 (multicopied, 34 pp.), English translation, F. Murat and L. Tartar, H-convergence, in: L. Cherkaev, R. H. Kohn (Eds.), Topics in the Mathematical Modelling of Composite Materials, in: Progress in Nonlinear Differential Equations and their Applications, 31, Birkhäauser, Boston, 1997, 21-43. Google Scholar

[17]

F. Murat, Compacité par compensation, Ann. Scuola Norm. Sup. Pisa, Ser. IV, 5 (1978), 489-507.   Google Scholar

[18]

T. Radice, Regularity result for nondivergence equations with unbounded coefficients, Differential Integral Equations, 23 (2010), 989-1000.   Google Scholar

[19]

T. Radice, A higher-integrability result for nondivergence elliptic equations, Ann. Mat. Pura Appl.(4), 187 (2008), 93-103.  doi: 10.1007/s10231-006-0035-9.  Google Scholar

[20]

D. Sarason, Functions of vanishing mean oscillation, Trans. Amer. Math. Soc., 207 (1975), 391-405.  doi: 10.1090/S0002-9947-1975-0377518-3.  Google Scholar

[21]

C. Sbordone, The precise $L^p$-theory of elliptic equations in the plane, Progr. Nonlinear Differential Equations Appl., 63 (2005), 415-421.  doi: 10.1007/3-7643-7384-9_40.  Google Scholar

[22]

P. Sÿogren, On the adjoint of an elliptic linear differential operator and its potential theory, Ark. Mat., 11 (1973), 153-165.  doi: 10.1007/BF02388513.  Google Scholar

[23]

G. Talenti, Sopra una classe di equazioni ellittiche a coefficienti misurabili, Ann. Mat. Pura Appl., 69 (1965), 285-304.  doi: 10.1007/BF02414375.  Google Scholar

[24]

V. V. Zhikov and M. M. Sirazhudinov, On $G$-compactness of nondivergence elliptic operators of second order, Math. USSR Izv., 19 (1982), 27-40.   Google Scholar

[1]

Jean Louis Woukeng. $\sum $-convergence and reiterated homogenization of nonlinear parabolic operators. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1753-1789. doi: 10.3934/cpaa.2010.9.1753

[2]

François Hamel, Emmanuel Russ, Nikolai Nadirashvili. Comparisons of eigenvalues of second order elliptic operators. Conference Publications, 2007, 2007 (Special) : 477-486. doi: 10.3934/proc.2007.2007.477

[3]

Giorgio Metafune, Chiara Spina, Cristian Tacelli. On a class of elliptic operators with unbounded diffusion coefficients. Evolution Equations & Control Theory, 2014, 3 (4) : 671-680. doi: 10.3934/eect.2014.3.671

[4]

Craig Cowan. Optimal Hardy inequalities for general elliptic operators with improvements. Communications on Pure & Applied Analysis, 2010, 9 (1) : 109-140. doi: 10.3934/cpaa.2010.9.109

[5]

Giuseppe Di Fazio, Maria Stella Fanciullo, Pietro Zamboni. Harnack inequality for degenerate elliptic equations and sum operators. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2363-2376. doi: 10.3934/cpaa.2015.14.2363

[6]

Jie Zhao. Convergence rates for elliptic reiterated homogenization problems. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2787-2795. doi: 10.3934/cpaa.2013.12.2787

[7]

Kenji Nakanishi. Modified wave operators for the Hartree equation with data, image and convergence in the same space. Communications on Pure & Applied Analysis, 2002, 1 (2) : 237-252. doi: 10.3934/cpaa.2002.1.237

[8]

Giorgio Metafune, Chiara Spina. Heat Kernel estimates for some elliptic operators with unbounded diffusion coefficients. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2285-2299. doi: 10.3934/dcds.2012.32.2285

[9]

Liang Zhang, X. H. Tang, Yi Chen. Infinitely many solutions for a class of perturbed elliptic equations with nonlocal operators. Communications on Pure & Applied Analysis, 2017, 16 (3) : 823-842. doi: 10.3934/cpaa.2017039

[10]

Nemat Nyamoradi, Kaimin Teng. Existence of solutions for a Kirchhoff-type-nonlocal operators of elliptic type. Communications on Pure & Applied Analysis, 2015, 14 (2) : 361-371. doi: 10.3934/cpaa.2015.14.361

[11]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Selfadjointness of degenerate elliptic operators on higher order Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 581-593. doi: 10.3934/dcdss.2011.4.581

[12]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Enrico Obrecht, Silvia Romanelli. Nonsymmetric elliptic operators with Wentzell boundary conditions in general domains. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2475-2487. doi: 10.3934/cpaa.2016045

[13]

N. V. Krylov. Some $L_{p}$-estimates for elliptic and parabolic operators with measurable coefficients. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 2073-2090. doi: 10.3934/dcdsb.2012.17.2073

[14]

Raffaella Servadei, Enrico Valdinoci. Variational methods for non-local operators of elliptic type. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 2105-2137. doi: 10.3934/dcds.2013.33.2105

[15]

Giuseppe Da Prato, Alessandra Lunardi. Maximal dissipativity of a class of elliptic degenerate operators in weighted $L^2$ spaces. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 751-760. doi: 10.3934/dcdsb.2006.6.751

[16]

Sallah Eddine Boutiah, Abdelaziz Rhandi, Cristian Tacelli. Kernel estimates for elliptic operators with unbounded diffusion, drift and potential terms. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 803-817. doi: 10.3934/dcds.2019033

[17]

Fabio Camilli, Claudio Marchi. On the convergence rate in multiscale homogenization of fully nonlinear elliptic problems. Networks & Heterogeneous Media, 2011, 6 (1) : 61-75. doi: 10.3934/nhm.2011.6.61

[18]

Patrick Henning. Convergence of MsFEM approximations for elliptic, non-periodic homogenization problems. Networks & Heterogeneous Media, 2012, 7 (3) : 503-524. doi: 10.3934/nhm.2012.7.503

[19]

Liliana Trejo-Valencia, Edgardo Ugalde. Projective distance and $g$-measures. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3565-3579. doi: 10.3934/dcdsb.2015.20.3565

[20]

Simona Fornaro, Federica Gregorio, Abdelaziz Rhandi. Elliptic operators with unbounded diffusion coefficients perturbed by inverse square potentials in $L^p$--spaces. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2357-2372. doi: 10.3934/cpaa.2016040

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (75)
  • HTML views (60)
  • Cited by (0)

[Back to Top]